# SDR 2010FA0000667

- Difficulty date: July 2, 2010
- Submitted: July 2, 2010
- Operation: General aviation
- Aircraft: N20050
- Make and model: Cessna 172M
- Aircraft serial: 17260962
- Engine: Lyc O320E2D
- System (JASC): 7120 · Engine Mount Section
- Part: Mount
- Part number: 05510171
- Condition: Cracked
- Location: Engine
- Part time: 5,316 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE MX, A CRACK WAS FOUND ON LOWER LT ENGINE MOUNT BRACE.  THERE IS NO DAMAGE HISTORY ON THE ACFT.  THE MOUNT DOES NOT HAVE RELIEF HOLES FOR WELDING, AND THUS CAN`T ACHIEVE FULL PENETRATION ON THE WELDS THERE.  COMBINED WITH FATIGUE AND VIBRATION, THIS COULD HAVE CAUSED THE MOUT TO CRACK.  ON NEWER ACFT, MFG HAS GUSSET PLATES INSTALLED IN THE WEAK AREAS OF THE MOUNT.  RECOMMENDATION IS FOR VERY CLOSE VISUAL INSP OF THIS PARTICULAR AREA AT 100 HR INTERVALS UNTIL GUSSET PLATES ARE INSTALLED, OR NEW STYLE MOUNT IS INSTALLED.
